Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 23, 2012, 3:18 AM CDT for Autauga County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2012, 3:18 AM CDT (08:18 UTC)
- Expired
- Mar 23, 2012, 3:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
County Autauga County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
312
WWUS84 KBMX 230818
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 AM CDT FRI MAR 23 2012
ALZ041-042-044-230845-
AUTAUGA AL-LOWNDES AL-MONTGOMERY AL-
318 AM CDT FRI MAR 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...
NORTHWESTERN MONTGOMERY AND NORTHERN LOWNDES COUNTIES UNTIL 345 AM
CDT...
AT 317 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LOWNDESBORO...OR 9 MILES NORTH OF HAYNEVILLE...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PRATTVILLE...
CANTELOUS...
AUTAUGA COUNTY AIRPORT...
HUNTER...
BOYLSTON...
&&
LAT...LON 3233 8678 3258 8642 3241 8641 3243 8640
3243 8634 3241 8631 3244 8632 3247 8631
3249 8631 3247 8629 3250 8626 3245 8620
3246 8619 3243 8619 3218 8666
TIME...MOT...LOC 0818Z 234DEG 29KT 3231 8663
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 22, 11:51 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 22, 11:51 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1151 PM CDT THU MAR 22 2012 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... A VERY SOGGY NIGHT FOR MANY ACROSS CENTRAL ALABAMA...ESPECIALLY IN THE SOUTHERN HALF OF THE CWA. A MASS OF MODERATE TO OCCASIONALLY HEAVY PRECIPITATION CONTINUES OVER MARENGO AND PERRY COUNTIES THIS EVENING WITH MOSTLY SCATTERED PRECIPITATION ELSEWHERE. WILL CONTINUE MONITOR FOR ADDITIONAL FLOODING CONCERNS ACROSS THE SOUTHWESTERN COUNTIES AS MANY STREAMS AND CREEKS ARE AT OR NEAR BANK FULL FROM EARLIER RAINS. WILL ADJUST POPS BASED ON LATEST RADAR TRENDS AND EXPECT TEMPERATURES WILL HOLD STEADY IN THE 60S. UPDATES OUT SHORTLY. && .AVIATION... 06Z TAF DISCUSSION. LOOKS LIKE WE'RE IN FOR CONTINUED RAIN FOR AWHILE LONGER. RADAR TRENDS AND LATEST MODEL GUIDANCE NOW SUGGESTS THE RAINFALL THAT IS SLOWLY STREAMING FROM SW TO NE WILL PERSIST WITH VERY LITTLE EASTWARD PROGRESSION. BECAUSE OF THIS...HAVE CHANGED THINGS UP A BIT. HAVE KEPT KBHM/KEET/ANB/KMGM IN PERSISTANT RAIN THROUGH AT LEAST THE FIRST 6-10 HOURS OF THIS CYCLE. CIGS MAY FALL TO AT LEAST MVFR NEAR DAYBREAK...POTENTIALLY IFR FOR A COUPLE OF HOURS...THEN RECOVER DURING THE LATE MORNING HOURS. VIS WILL DEPEND ON HOW HEAVY THE RAIN FALLS AT ANY PARTICULAR SITE. KTCL AND KTOI MAY ESCAPE MOST OF THIS RAINFALL. FURTHER REDEVELOPMENT MAY ALSO OCCUR DURING THE AFTERNOON HOURS ON FRIDAY WITH TS POSSIBLE. HAVE SHOWN THIS IN THE PREVAILING FOR THE AFTERNOON. WINDS WILL SLOWLY SHIFT TO SW FROM SE THROUGH THE TAF CYCLE. 27 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88/27
Hazardous weather outlook, Mar 22, 9:03 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 903 PM CDT THU MAR 22 2012 ALZ011>015-017>050-240215- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 903 PM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXCESSIVE RAINFALL THIS AFTERNOON AND EVENING HAS LED TO THE POSSIBILITY OF AREAL FLOODING IN MARENGO COUNTY AND SURROUNDING COUNTIES TONIGHT. PLEASE REFER TO OUR FLOOD PRODUCTS FOR MORE INFORMATION ON THIS HAZARD. IN ADDITION TO AREAL FLOODING...MINOR RIVER FLOODING IS POSSIBLE ON THE SUCARNOOCHEE AND TOMBIGBEE RIVERS IN SOUTHWEST CENTRAL ALABAMA. AGAIN...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY...ROUGHLY ALONG AND EAST OF A LINE FROM JASPER TO TUSCALOOSA TO DEMOPOLIS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE FROM NOON UNTIL 8 PM FRIDAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED FRIDAY. 27
In the hours before
Special weather statement, Mar 23, 3:18 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 AM CDT FRI MAR 23 2012
ALZ041-042-044-230845-
AUTAUGA AL-LOWNDES AL-MONTGOMERY AL-
318 AM CDT FRI MAR 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...
NORTHWESTERN MONTGOMERY AND NORTHERN LOWNDES COUNTIES UNTIL 345 AM
CDT...
AT 317 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LOWNDESBORO...OR 9 MILES NORTH OF HAYNEVILLE...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PRATTVILLE...
CANTELOUS...
AUTAUGA COUNTY AIRPORT...
HUNTER...
BOYLSTON...
&&
LAT...LON 3233 8678 3258 8642 3241 8641 3243 8640
3243 8634 3241 8631 3244 8632 3247 8631
3249 8631 3247 8629 3250 8626 3245 8620
3246 8619 3243 8619 3218 8666
TIME...MOT...LOC 0818Z 234DEG 29KT 3231 8663
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:03 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Mar 22, 8:31 PM CDT | Areal Flood Warning | BMX | Marengo | 3 hr |
| Mar 22, 10:44 PM CDT | Areal Flood Advisory | BMX | Dallas, Perry | 2 hr |
| Mar 23, 6:16 AM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Mar 23, 6:24 AM CDT | Flash Flood Warning | BMX | Sumter | 3 hr |
| Mar 23, 6:39 AM CDT | Areal Flood Advisory | BMX | Greene, Pickens | 3 hr |
| Mar 23, 7:46 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 44 min |
| Mar 23, 8:20 AM CDT | Special Weather Statement | BMX | Montgomery, Pike | 40 min |
| Mar 23, 8:54 AM CDT | Areal Flood Warning | BMX | Lowndes | 3 hr |
| Mar 23, 8:59 AM CDT | Tornado Warning | BMX | Pike | 31 min |
| Mar 23, 9:28 AM CDT | Areal Flood Warning | BMX | Sumter | 3 hr |
| Mar 23, 9:29 AM CDT | Tornado Warning | BMX | Pike | 31 min |
| Mar 23, 10:04 AM CDT | Tornado Warning | BMX | Pike | 26 min |
| Mar 23, 10:17 AM CDT | Special Weather Statement | BMX | Barbour, Bullock | 43 min |
| Mar 23, 10:30 AM CDT | Special Weather Statement | BMX | Pike | 30 min |
| Mar 23, 10:35 AM CDT | Special Weather Statement | BMX | St. Clair | 25 min |
| Mar 23, 10:53 AM CDT | Flash Flood Warning | BMX | Pike | 3 hr |
| Mar 23, 10:55 AM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby | 2 hr |
| Mar 23, 10:56 AM CDT | Special Weather Statement | BMX | Barbour | 64 min |
| Mar 23, 11:01 AM CDT | Special Weather Statement | BMX | St. Clair | 59 min |
| Mar 23, 11:27 AM CDT | Flash Flood Warning | BMX | St. Clair | 3 hr |
| Mar 23, 11:52 AM CDT | Areal Flood Advisory | BMX | Calhoun, Etowah | 3 hr |
| Mar 23, 12:22 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock | 3 hr |
| Mar 23, 1:36 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee | 3 hr |
| Mar 23, 4:02 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 28 min |
| Mar 23, 4:28 PM CDT | Special Weather Statement | BMX | Elmore | 47 min |
| Mar 23, 5:13 PM CDT | Special Weather Statement | BMX | Tallapoosa | 47 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.